Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
Half Pitch Lower Sound Perception Caused by Carbamazepine
Shyu KONNOEtsuko YAMAZAKIMasako KUDOHTakashi ABEHideo TOHGI
Author information
JOURNALS FREE ACCESS

2003 Volume 42 Issue 9 Pages 880-883

Details
Abstract

We report a 16-year-old woman with secondary generalization of partial seizure, who complained of an auditory disturbance after carbamazepine (CBZ) administration. She had been taking sodium valproate (VPA) from the age of 15. However, her seizures remained poorly controlled. We changed her antiepileptic drug from VPA to CBZ. At 1 week after CBZ administration, she noticed that electone musical performances were heard as a semitone lower. When oral administration of CBZ was stopped, her pitch perception returned to normal. If she had not been able to discern absolute pitch, she might have been unable to recognize her lowered pitch perception. Auditory disturbance caused by CBZ is reversible and very rare.
(Internal Medicine 42: 880-883, 2003)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top